advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Chambersburg, Pennsylvania, USA:

While a patient in the hospital, my daughter, who has type 1 diabetes, was given a fast acting insulin at bedtime instead of her Lantus (insulin glargine), and her blood glucose at 4:30 am lab was 20 mg/dl [1.1 mmol/L]. She remembers going to bed at 10:30 pm and then coming to at 6:00 am after getting an amp of D50. The nurse claims my daughter spoke to her at 4:40 am and was okay.My daughter has never had any episodes where she can't remember what happened even when hypoglycemic at night before. Do you think it's possible for her to have been able to converse coherently after being hypoglycemic all night?

Answer:

Yes, it is quite possible she spoke and, given the time of night, any slight incoherence could have been construed as tiredness. I assume that she made a full recovery.

KJR

DTQ-20030402192001
Original posting 10 Apr 2003
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:44
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.